8 Facts About MIA 110 pill You Should Know

5
(425)

The informal name, MIA 110 pill, refers to Acetaminophen, Butalbital, and Caffeine combination drug that is used to treat tension headache and muscle contraction.

Strange as the name may sound, this pill is used to treat the most common type of headache (tension headache) that may be intense or mild and can be felt around the head, at the back of the eyes, and at the neck. They are usually caused by muscle contractions in the neck and head.

With the current lifestyle that depends on a lot of screen-time, that we all live now, tension headaches are more common and people are searching for their cure incessantly. Other lifestyle choices such as alcohol consumption, smoking, constant caffeine consumption, can also cause tension headache.

In this article, we will discuss the nature of MIA 110 pill, what it does and how it relieves tension headache. We will also discuss the major individual constituents of MIA 110 pill and the effect they have on the body. We won’t leave out the side effects of using acetaminophen, butalbital, caffeine combination drug and some facts you need to know about MIA 110 pill.

What is MIA 110 Pill?

MIA 110 is the inscription written on the white, oval-shaped tablets of Acetaminophen, Butalbital, and caffeine combination drug. The pill is classified as an analgesic combination because it contains three different major ingredients that help to relieve pain and reduce fever symptoms. Although it is not classified under any CSA schedule, it is a prescription drug.

MIA 110 pill comes under different trade names but contains the same ingredients. Their names range from Esgic to Orbivan, Fioricet, and many more.

MIA 110 pill contains acetaminophen, butalbital, and caffeine at a constant 325mg, 50 mg, and 40 mg proportion, respectively. Let us look at the individual major constituent of the MIA 110 pill and what action they perform in the body to relieve pain.

Acetaminophen

Acetaminophen is commonly known as paracetamol – the popular analgesic used for treating headaches and fevers. It is the largest constituent of the MIA 110 pill as it is about 325 mg. it is effective in relieving migraine headache pain, but not so effective with tension headaches, hence the need for other analgesics in the pill.

As common as this ingredient is, it can have very serious side effects when taken beyond the recommended dosage. They include gastrointestinal bleeding, ulcer, liver damage, stroke, and many more.

It is also detrimental to a pregnant woman’s foetus if the mother consistently uses paracetamol – which is otherwise called acetaminophen – during pregnancy. it is known to cause asthma and other respiratory issues, autism spectrum disorder, and attention deficit hyperactivity disorder, to mention a few.

Butalbital

Butalbital is a barbiturate that is used in combination with other medicines such as codeine, aspirin, and paracetamol to relieve tension headache pains. It is not usually prescribed as a stand-alone drug because of its habit-forming potential.

Although it is effective in calming muscular contraction and tension headaches, it is usually used as a last resort because it can make episodic headaches worse and has a tendency to cause addiction and dependence.

Caffeine

Caffeine is a common stimulant found in coffee. It is classified as a psychoactive drug due to its effect and action on the central nervous system. Caffeine, in coffee, is the most commonly consumed and legal psychoactive drug in the world and it impairs the onset of drowsiness by blocking the receptors of adenosine from accepting it.

It is widely used for many reasons in medicine, ranging from prevention and treatment of Bronchopulmonary dysplasia, to treatment of apnea of prematurity, and orthostatic hypotension. However, it is a fairly common ingredient in some pain relief as in the MIA 110 pill and other combinations that involve ibuprofen and acetaminophen.

Side Effects of using MIA 110 Pill

Like many medications, MIA 100 pill has some side effects. Some are minimal and frequently reported, others are serious and not so common. The common side effects include:

  • Drowsiness
  • Nausea
  • Abdominal pain
  • Dizziness
  • Shortness of breath
  • Faintness

The more serious side effects include:

  • Muscle fatigue
  • Earache
  • Seizures
  • Exaggerated emotion as in excitement and depression
  • Mental confusion
  • Tinnitus

These side effects may be attribute to the individual constituents of this analgesic combination drug.

8 Facts to Know About Acetaminophen/Butalbital/Caffeine Combination Drug (MIA 110 Pill)

Here are some interesting and serious facts about the Acetaminophen/Butalbital/Caffeine analgesic combination drug you should know before you take them.

  1. Consistent use of this drug can lead to liver damage and death

Of the three ingredients of MIA 110 pill, acetaminophen is removed from the body by the liver. It uses, at least, one and half hours, and at most, three hours in the body before it consumes fifty per cent of the blood plasma. This is why it is rapidly removed from the gastrointestinal tract into the liver. However, it can damage the liver and consequently cause more plasma damage.

Acetaminophen is known to cause Hepatotoxicity.

  1. Butalbital is addictive but unclassified by CSA

Butalbital is a habit-forming drug. This is why it is not usually prescribed alone but as a combination drug with ibuprofen, paracetamol – also called acetaminophen, and codeine to relieve pain. Its efficacy is not in doubt but its tendency to make its users dependent and addictive makes it a last resort for treatment.

Despite this fact, it is not classified as a controlled substance.

  1. MIA 110 should be avoided during pregnancy

Due to the habit-forming characteristic of Butalbital, it is better for a pregnant woman to avoid MIA 110 pill. It may cause the foetus to be dependent on the drug and on withdrawal after delivery, the child may experience serious withdrawal symptoms such as seizures.

There are also strong indications that acetaminophen causes issues to foetus during pregnancy, making them develop conditions such as Attention Deficit Hyperactivity Disorder, Autism Spectrum Disorder, Respiratory issues, and many more.

  1. MIA 110 can cause hypersensitivity

Reports of hypersensitivity and anaphylaxis have gotten to manufacturers of MIA 110 pill severally. These reports include signs such as swelling of the face, throat, and mouth, vomiting respiratory issues, and so on.

  1. Not suitable for Porphyria patients

Porphyria is a condition of the liver in which porphyrins – substances that are unable to leave the liver – build up in the liver and cause skin conditions or nervous system breakdown. It is usually characterized by high blood pressure, chest pain, vomiting, seizures, confusion, and so on.

People living with this condition should not use MIA 110 as acetaminophen is removed from the bloodstream by the liver and failure to do so leads to the destruction of plasma, which will worsen the already existing condition.

  1. It is indirectly a psychoactive drug

The most popular and only legal psychoactive drug in the world is caffeine. It is available in a host of substances, including beverages such as coffee but it cannot be obtained legally from any establishment.

However, with a prescription, one can get MIA 110, which contains caffeine, and get give the same effect as other psychoactive drugs.

  1. All major ingredients take different durations before they are eliminated from the body

Acetaminophen gets around the body tissues rapidly and at the expiration of 24 hours, 85% of the acetaminophen is present in the urine and ready to be passed out. However, Butalbital needs about 35 hours before it is rid from the body.

Caffeine needs about 3 hours.

  1. Caffeine is the mildest of all three major ingredients

If you haven’t deduced this by now, you will find that caffeine is the mildest of all three major ingredients of the MIA 110 pill. This is probably because we drink coffee almost every day. However, it is undeniable that the complications and issues that arise from consistently taking acetaminophen and butalbital are humongous compared to the ones associated with caffeine.

Conclusion

MIA 110 pill, containing acetaminophen, butalbital, and caffeine, is an analgesic combination drug that effectively treats muscle contractions and tension headache. The three active ingredients are present in a constant proportion to one another and they are easily absorbed into the body even though they take different duration to leave the body.

Acetaminophen, also known as paracetamol, is dangerous when used during pregnancy and uncontrollably. Butalbital is a habit-forming drug that is not classified and can therefore lead to dependence and addiction, while caffeine causes insomnia and hyperactivity when taken in excess. Together, these ingredients make for a potentially dangerous pain relief medication that should be avoided during pregnancy and never overdosed on.

Speak to your doctor extensively on your medical history and current medication before taking MIA 110 pill.

RELATED READING

How useful was this post?

Click on a star to rate it!

As you found this post useful...

Follow us on social media!

We are sorry that this post was not useful for you!

Let us improve this post!

Tell us how we can improve this post?

Ayomide
Ayomide
Ayomide is a fiction and non-fiction writer. A lover of science and everything mysterious that surrounds it, he seeks out new information to keep his interest alive.

Stay in Touch

Follow the leading source for trustworthy and timely oral health and medical news and information. Providing credible health information. Start changing your life today!

Related Articles


error: Alert: Content is protected !!